English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/139265
Share/Impact:
Statistics
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:

Title

The logic of distributive bilattices

AuthorsBou, Felix; Rivieccio, Umberto
KeywordsNon-protoalgebraic logic
Bilattice
Reduced model
Many-valued logic
Abstract algebraic logic
Algebraizable Gentzen system
Issue Date2011
PublisherOxford University Press
CitationLogic Journal of the IGPL 19: 183- 216 (2011)
AbstractBilattices, introduced by Ginsberg (1988, Comput. Intell., 265-316) as a uniform framework for inference in artificial intelligence, are algebraic structures that proved useful in many fields. In recent years, Arieli and Avron (1996, J. Logic Lang. Inform., 5, 25-63) developed a logical system based on a class of bilattice-based matrices, called logical bilattices, and provided a Gentzen-style calculus for it. This logic is essentially an expansion of the well-known Belnap-Dunn four-valued logic to the standard language of bilattices. Our aim is to study Arieli and Avron's logic from the perspective of abstract algebraic logic (AAL). We introduce a Hilbert-style axiomatization in order to investigate the properties of the algebraic models of this logic, proving that every formula can be reduced to an equivalent normal form and that our axiomatization is complete w.r.t. Arieli and Avron's semantics. In this way, we are able to classify this logic according to the criteria of AAL. We show, for instance, that it is non-protoalgebraic and non-self-extensional. We also characterize its Tarski congruence and the class of algebraic reducts of its reduced generalized models, which in the general theory of AAL is usually taken to be the algebraic counterpart of a sentential logic. This class turns out to be the variety generated by the smallest non-trivial bilattice, which is strictly contained in the class of algebraic reducts of logical bilattices. On the other hand, we prove that the class of algebraic reducts of reduced models of our logic is strictly included in the class of algebraic reducts of its reduced generalized models. Another interesting result obtained is that, as happens with some implicationless fragments of well-known logics, we can associate with our logic a Gentzen calculus which is algebraizable in the sense of Rebagliato and Verdú (1995, Algebraizable Gentzen Systems and the Deduction of Theorem for Gentzen Systems) (even if the logic itself is not algebraizable). We also prove some purely algebraic results concerning bilattices, for instance that the variety of (unbounded) distributive bilattices is generated by the smallest non-trivial bilattice. This result is based on an improvement of a theorem by Avron (1996, Math. Struct. Comput. Sci., 6, 287-299) stating that every bounded interlaced bilattice is isomorphic to a certain product of two bounded lattices. We generalize it to the case of unbounded interlaced bilattices (of which distributive bilattices are a proper subclass). © The Author 2010. Published by Oxford University Press. All rights reserved.
URIhttp://hdl.handle.net/10261/139265
DOI10.1093/jigpal/jzq041
Identifiersdoi: 10.1093/jigpal/jzq041
issn: 1367-0751
Appears in Collections:(IIIA) Artículos
Files in This Item:
File Description SizeFormat 
LJIGPL_19(1)2011_183-216.pdf526,79 kBAdobe PDFThumbnail
View/Open
Show full item record
Review this work
 

Related articles:


WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.